MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber was connected to the holmium laser but there was no energy emission.The fiber was replaced to complete the procedure without patient complications.After that, the product was returned for analysis, and it concluded that there was an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned product identified that the fiber was received in one piece.Visual inspection of the fiber body did not exhibit any breaks.Additionally, it was found that there was no light exiting the fiber connector, indicating a fracture in the connector.Fracture within the connector can occur during procedural handling of the fiber during setup or use.The connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.A review of the device instructions for use (ifu) was completed, the ifu states: hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber.If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the fiber was connected to the holmium laser but there was no energy emission.The fiber was replaced to complete the procedure without patient complications.After that, the product was returned for analysis, and it concluded that there is an internal connector fracture.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17084061
Report Number2124215-2023-29227
Device Sequence Number6181153
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0056480520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown